Hello there. I gained 70 pounds in one year on Abilify. I went from being 5’3” at 110 to 180. This is causing me great depression looking at myself in the mirror and not being able to fit in any of my clothes. I recently stopped taking Abilify. Has anyone had any success with losing weight after stopping the medication?
I have! It really depends on what you switch to after stopping abilify. I switched to seroquel and gained even more weight but then switched to Latuda and lost all the weight I gained plus some.
Yes you will lose most of the weight you gained while taking Abilify. I have taken 100 mg of Abilify in the past and gained 65 lbs rather quickly. When I stopped taking it I slowly got back to my normal weight. I decided that although it worked for my depression I could not stand being so fat and got off it. 3 months ago I again started taking Abilify as it was the only drug that worked for my depression. So far I have gained 50 lbs. Although I hate the weight gain it has made my depression so much better I am staying on it.
Hi, mom! Yes, you will but it can take several months. Be aware that all antidepressants and anti-psychotics can cause weight gain in some people in case you're switching to another medication.
Hi! I’m not sure if anyone will respond (I hope someone does), but I’ve been off Abilify for a couple of months now and I still haven’t noticed any changes in my weight. I gained 66lbs in one year on abilify even when my eating pattern didn’t change much. I’m wondering if I will lose the weight again and how long it will take. I’m swimming 1h 3/4 times a week and I’m trying to eat only 1200 kcal a day. Hope someone can share their experiences! Thanks!
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Oct 2016 • 3 answers
Updated 15 Nov 2012 • 7 answers
Updated 11 Sep 2015 • 2 answers
Updated 14 Apr 2018 • 1 answer
Updated 2 Feb 2018 • 2 answers